New meds and too many doctor opinions

Let me start off by saying my EEG results came back ok. Thank God for that! :grin:

I been seeing my PCP for a couple of months (had a break because Medicaid screwed me by switching me to another company (without my consent). I couldn’t get medicine or anything bc even tho I had a card from this company; I did not have a plan. It took many phone calls to find out I was never on the company they originally switched me to. Sorry I’m ranting :triumph: My PCP been trying to get me on blood pressure medicine even tho in my notes from my neurosurgeon it specifically said for my blood pressure to stay between 120-160.

I went see my neurologist a few weeks ago and they did another TCD on me. My report stated that I have stenosis of bilateral MCA. Which when I looked it up it means I have abnormal narrowing of my vessel in my MCA. It stated clinical correlation is advised. (Seems legit as to why they want my blood pressure high to help expand my narrowing vessels)…but I’m no doctor :joy:

I went see my PCP again and she kept pushing for me to get on blood pressure medicine bc she thinks that is why I’m still having these horrible headaches. So I decided to give it try (bc who wants to deal with these headaches everyday right). I took one and not soon after I get horrible temple headaches. My blood pressure had dropped from (the normal for me) 150 range to the 130 range. I looked up the side effects and headaches are a side effect of metoprolol tartrate; but they should subside the longer I take them. A few hours later I decide to check my blood pressure and it is 112/80. I check it again a few minutes later and it is 109/76. I start to freak out bc it was dropping fast. I checked it again and it was 102/80. Now I’m freaking out; my thinking is if my vessels are narrow and my blood pressure is low then I’m not pushing enough blood to expand my MCA. I’m trying to do my own research on my condition bc of course doctors won’t explain the science behind it. :triumph: I had some fludrocortisone that I had to stop taking bc it made my BP jump up too high; so I took one of those to be safe. I’m literally scared to go to sleep right now, in case it gets to low. I have 2 kids that I don’t want to wake up to go to the hospital. I will if I start to feel bad but every recent ER room has been the same; your coils look good just follow up with your neurologist :roll_eyes::triumph:.

Sorry to rant. I am just wondering if anyone had to deal with this or any has any advice? It will be greatly appreciated. I don’t have anyone to talk to who has been through what we been through. My boyfriend listens and cares about my well being; but he is just as confused as I am of what is going on.

1 Like

Laci, check with your neurosurgeon on taking metoprolol tartrate. I was on metoprolol for tachycardia for years and I was taken off of it whilst in ICU.

When taking your own BP, you can’t use the same arm or wrist right away. An RN explained it will give the wrong reading, you have to use the other arm. Though I cannot remember why. It’s also important that you follow the directions in how you place your arm or wrist as incorrect position can muck up the reading,

Please be careful about self medicating, talk to your doctor or call your insurance carrier’s nurse hotline first, please ma’am.

My PCP gave me the metoprolol tartrate even though my notes said my BP was in between “normal range” for having coils. My notes said they want my range in between 120-160. I took one and my blood pressure dropped to 98. So I quit taking it.

now, i’m no doctor but i was a medic in the military. keeping you prehypertensive to hypertensive might’ve been for a limited time, and saying that they want it in that range doesn’t necessarily mean something below 120 is life threatening, because it isn’t. in fact, below 120/80 is ideal. optimal.

stenosis has more to do with oxygenation and the veins internal health rather than with blood flow. in fact, high blood pressure within the brain is actually what CAUSES the stenosis. ask your neurosurgeon, they will confirm.

in my opinion, if you had something to worry about due to the stenosis, you would’ve been informed. they already know you’ve ruptured etc and likely had complications from it. now, i have very little faith in doctors, but it would be a liability to allow somebody to leave with a dangerous condition happening in their brain-vein. stenosis is something that ‘can’ or ‘can lead to’ this or that. deep breaths actually open the veins in the brain more than blood pressure. blood pressure being “high” is a bad thing for brain veins. this is why high blood pressure supposedly contributes to rupture, or so they say.

after my surgery my doc wanted my blood pressure to remain between a certain variable as well while in the ICU, but that was only so it wouldn’t get TOO HIGH not too low.

my two cents, but get confirmation from the neurosurgeon, definitely, and relax my friend.

2 Likes

Do you know why BP goes up with increased pain? I’m just curious …

anxiety, adrenaline. the body wants to be ‘ready’. it’s the same reason why some people experience an increase in blood pressure before they puke.

1 Like